Alert archive / Oregon / High Surf Advisories in 2006

High Surf Advisory 8, NWS Medford, OR

November 7, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Nov 7, 2006, 2:54 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 7, 2006, 10:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2006, 2:54 AM PST (10:54 UTC)
In effect from
Nov 7, 2006, 10:00 AM PST
Expired
Nov 7, 2006, 6:00 PM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Nov 7, 1:00 AM PST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 7, 1:00 AM PST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE NOV 7 2006

.DISCUSSION...00Z NGM/NAM/GFS IN.

A STORMY PATTERN WILL PERSIST OVER THE MEDFORD CWA FOR THE NEXT
WEEK EXCEPT FOR A FEW BREAKS IN THE ACTION. STRONG SOUTHWEST
FLOW ALOFT WILL ONLY GET STRONGER TODAY AS A SHORT WAVE EMBEDDED IN
THE FLOW APPROACHES THE COAST. THIS SYSTEM WILL MOVE ONSHORE THIS
EVENING...AND THE ASSOCIATED COLD FRONT WILL MOVE ONSHORE THIS
AFTERNOON. EXPECT WINDY CONDITIONS ALONG THE COAST WITH A HIGH WIND
WARNING IN EFFECT...AND ALSO EXPECT QUITE A BIT OF RAIN...ESPECIALLY
FROM THE CASCADES WEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE
SHASTA VALLEY TODAY.

A STRONGER SHORT WAVE WILL FOLLOW WEDNESDAY EVENING...AND ITS
ASSOCIATED FRONT WILL MOVE ONSHORE JUST A FEW HOURS AHEAD OF IT. THIS
FRONT WILL NOT BE AS WET OR WINDY BUT IT WILL BRING IN
SIGNIFICANTLY COLDER AIR AND THUS SNOW LEVELS WILL LOWER TO NEAR
PASS LEVELS.  NOT EXPECTING A BIG SNOW DUMP AT THIS TIME...MOST OF
THE PRECIPITATION WILL TAPER OFF BY THE TIME THE SNOW LEVELS LOWER
ENOUGH TO CREATE TRAVEL PROBLEMS.

WEAK RIDGING WILL BUILD IN LATER WEDNESDAY NIGHT AND PERSIST INTO
THURSDAY NIGHT...BRINGING A BREAK IN THE PRECIPITATION.  EXPECT
PLENTY OF MOISTURE TO RIDE OVER THE TOP OF THE RIDGE SO THERE WILL
STILL BE CLOUDS AROUND.  THIS RIDGE WILL BREAK DOWN THURSDAY NIGHT
AND THE NEXT SHORT WAVE AND ASSOCIATED COLD FRONT WILL MOVE ONSHORE
FRIDAY.

AFTER THAT SYSTEM...STRONG ZONAL FLOW ALOFT WILL PERSIST OVER THE
AREA THROUGH MONDAY...AND SHORT WAVES EMBEDDED IN THE FLOW WILL
BRING ROUNDS OF PRECIPITATION TO THE AREA THROUGH THE WEEKEND.
THE FRONT THAT WILL MOVE ONSHORE SUNDAY EVENING LOOKS TO BE
PARTICULARLY WINDY.  WILL HAVE TO KEEP AN EYE ON THAT ONE.

THE OFFSHORE LONGWAVE TROUGH WILL MOVE ONSHORE TUESDAY NIGHT.
THE RIDGE BEHIND IT DOES NOT LOOK STRONG...SO ANY BREAK THAT OCCURS
WILL LIKELY NOT LAST LONG.

&&

.AVIATION...MVFR WITH AREAS OF IFR CIGS/VSBYS WILL PREVAIL THROUGH
TODAY FROM THE CASCADES WEST...AND VFR CONDITIONS WITH ISOLATED
MVFR CIGS/VSBYS WILL PREVAIL EAST OF THE CASCADES.  STRONG SOUTHERLY
WINDS ARE EXPECTED THIS MORNING ALONG THE COAST AND THROUGH MID-
AFTERNOON IN THE SHASTA VALLEY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HAZARDOUS SEAS WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING...ORZ021/022 THROUGH 10 AM PST TUESDAY.

CA...GALE WARNING...OR/CA BORDER TO POINT ST GEORGE 0-60 NM.
     HAZARDOUS SEAS WARNING...OR/CA BORDER TO POINT ST GEORGE
          0-60 NM.
     WIND ADVISORY...CAZ081 THROUGH 4 PM TUESDAY.

&&

STOCKTON
Hazardous weather outlook, Nov 6, 4:47 AM PST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
447 AM PST MON NOV 6 2006

ORZ021-022-062300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
447 AM PST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HIGH WIND WARNING IS NOW IN EFFECT THROUGH TONIGHT. SOUTH TO
SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP TODAY ACROSS THE SOUTH OREGON COAST IN ADVANCE OF A
SLOW MOVING COLD FRONT. THE STRONGEST WINDS WILL DEVELOP IN THE
AFTERNOON AND ARE EXPECTED FROM GOLD BEACH NORTHWARD. THE GREATEST
POTENTIAL FOR DAMAGING WINDS IS TONIGHT AS THE FRONT MOVES SOUTH
INTO THE AREA. A SURF OF 15 TO 20 FEET IS ALSO EXPECTED THIS EVENING
THROUGH TONIGHT. SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH WIND WARNING WILL CONTINUE UNTIL 10 AM TUESDAY. SEE
STATEMENT FOR MORE DETAILS. A SURF OF 15 TO 20 FEET WILL CONTINUE
INTO TUESDAY EVENING. SEE SPECIAL WEATHER STATEMENT FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-062300-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
447 AM PST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A HIGH WIND WARNING IS NOW IN EFFECT THROUGH TONIGHT. SOUTH TO
SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP TODAY OVER THE WATERS IN ADVANCE OF A SLOW MOVING COLD
FRONT. THE STRONGEST WINDS WILL DEVELOP IN THE AFTERNOON.
THE GREATEST POTENTIAL FOR DAMAGING WINDS IS TONIGHT AS THE FRONT
MOVES SOUTH INTO THE AREA. A SURF OF 15 TO 20 FEET IS ALSO EXPECTED
THIS EVENING THROUGH TONIGHT. SEE THE SPECIAL WEATHER STATEMENT FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH WIND WARNING WILL CONTINUE UNTIL 10 AM TUESDAY. SEE
STATEMENT FOR MORE DETAILS. A SURF OF 15 TO 20 FEET WILL CONTINUE
INTO TUESDAY EVENING. SEE SPECIAL WEATHER STATEMENT FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PETRUCELLI

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:33 AM PSTWind AdvisoryMFRKlamath, Lake15 hr

Nearby

High Surf Advisories in Oregon, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.